Can anyone help? My mother has had a noise like static or like a snowy TV screen in her head for 2 weeks. she says it is so loud it keeps her awake at night and never goes away. she thought it might be an ear infection but after seeing her doctor and taking a course of antibiotics it is still there. she is now worried she has something bad like a brain tumor. i can't imagine what it could be. Please if anyone knows what this might be let me know. it is driving her crazy and now i am starting to get worried as well. Thank you.
Has she suddenly stopped taking any medications? The reason I ask is because this sounds almost exactly like what I experienced when I went off Paxil cold turkey. The only difference is that that staticy sound wasn't constant for me. I only had it when I would move my head up, down or left or right. I know that sounds like it would be constant but, it wasn't. Anyway, if you don't know if she has stopped taking any kind of medications, ask her. Or, if she has changed anything in her diet like quit drinking anything with caffeine in it like coffee, tea or soda. It really sounds like a sudden chemical change like it was for me.
Otherwise, she should go see an ear, nose and throat specialist like the other poster suggested if she can't narrow it down to a sudden change as mentioned above.
There is another thing I want to suggest. Has she ever seen a Chiropractor? Perhaps, have her see one and get an adjustment. If something is out of wack with her spine, it could be causing something weird like what she is experiencing? I know alot of people don't believe in Chiropractic. That is fine. To each his or her own. But, from someone who has had a chiropractor in all of my entire life because my Dad is one and, since I live in a different state now, I have one in my location, I can tell you from 34 years of experience that they do wonders. You wouldn't believe the weird sensations we can experience from just one vertabrae (sp) being out of place.
Anyway, I hope I was somewhat helpful! Take care and keep in touch!
Last edited by Hating glasses; 04-23-2007 at 07:17 AM.
Reason: Another suggestion
Zoloft is a depression med too right? Something to raise the Seratonin? Every way that I have heard people on this board discribe that weirdness explains it well. It was like a seashell to the ear noise. I would always say it was sort of like sloshing of liquids inside my brain or skull. Some have said it was like a brain zap. I would just imagine that it was my Seratonin as a liquid chemical lowering. So weird.
Having seen that other people had a similar experience has been a comfort even though it was years ago for me.
Yes, withdrawal symptoms were very overwhelming. Looking back, I am actually bothered by the fact I was still driving while having these feelings. I probably should not have been. Not a good feeling.
CBB; I would like to add that my comment about an inner ear problem is not neccessarly referring to an infection, although not ruling it out either. The inner ear causes some very odd and unique symptoms when things go awry. The hairs in the inner ear when damaged or just simply not acting correctly cause some folks to "hear" things that aren't really there. That was more the intent of my original posts direction.